Vijaya kumar Subash, Sucharitha Radha, Swathi Thatikonda, A.Y. Rao, C.S.K Prakash
Vijaya kumar Subash1, Sucharitha Radha*, Swathi Thatikonda2, A.Y. Rao3, and C.S.K Prakash3
1School of Pharmaceutical Sciences, Department of Pharmacy Practice, Vels University, Chennai, Tamil Nadu, India.
2*Vaagdevi College of Pharmacy, Department of Pharmacy Practice, Warangal, India
3Department of Oncology, MGM Hospital, Warangal, A.P, India.
Volume - 8,
Issue - 1,
Year - 2015
Cancer is a term used for diseases in which abnormal cells divide without control and are able to invade other tissues. Cancer cells can spread to other parts of the body through the blood and lymph systems. The objectives of our study is to assessed the nail toxicity induced by cancer chemotherapy in outpatient clinical setting of two multispecialty hospital. This is a prospective observational study for a period of 12 months. Clinical variables included type of cancer, stage, treatment modalities and type of skin toxicity. Skin toxicities were graded by a dermatologist according to the National Cancer Institute Common Toxicity Criteria (NCICTC), version 3. We included all patients age (more than 16 yrs) attending oncology clinic for a period of 24 weeks. The patients with a history of cutaneous reactions, nail changes and other adverse effects. Our results shows that (Male/Female, 08/92) with Male to Female ratio of 0.08:1 who were treated with chemotherapy. The mean age of our study population was found to be 49.47±11.59 years. However, 58(58%) were from rural background and 42(42%) from urban areas. Whereas, 65% patients were farmers and 09%, Private employee. Most of the belongs to Hindu religion (62%). Our study conclude that a significant nail changes with AC-T (Cyclophosphamide Doxorubicin followed by Paclitaxel) and alopecia with FAC (5-fluorouracil Cyclophosphamide doxorubicin) are the most commonly seen adverse event in cancer patients.
Cite this article:
Vijaya kumar Subash, Sucharitha Radha, Swathi Thatikonda, A.Y. Rao, C.S.K Prakash. Nail Toxicity Induced by Cancer Chemotherapy Patients: Data from the Two Multispecialty Hospital. Research J. Pharm. and Tech. 8(1): Jan. 2015; Page 20-26. doi: 10.5958/0974-360X.2015.00004.9